Well, things seem to be coming to a painfully slow end. I've had no more "flare ups" and I have gotten a few new spots over the past week but all of them have been tiny, don't hurt or blister (they look like someone has dotted my upper legs with a red ball point pen) and within 24 hours they fade to barely detectable bruises and then disappear quickly. That is the good news!
However, the worst flare up I had two weeks ago had left my lower legs covered in blisters which are taking their sweet time healing. The worst ones are around my ankles and feet, which make it impossible for me to wear real shoes. I'm still relying on my flip flops which makes me nervous since it leaves the healing blisters exposed, but I'm taking care to make sure they remain clean and apply antiseptic cream a few times a day to aid the healing process. I just wish they would hurry up and heal already because really they are the last remaining traces of this disease that I have left on my body.
I'm now heading into Week 4, which hopefully means this is it. I just need to meet with my doctor once all of the spots have healed to discuss when to stop taking the Gabapentin, it can have mood altering side effects although I haven't had any that I know of. You will have to ask my husband but I don't think I've had any aggression toward others and while I did threaten to cut my legs off it was out of frustration and extreme discomfort, not any intent to harm myself. Anyway, the literature that came with the Gabapentin says in big bold letters not to stop taking it without consulting a doctor so I'll need to consult with my GP before I go off them. I had to slowly go on them, starting taking one the first day, then two the second day before going to the full thrice daily dosage. I imagine coming off them will be a similar gradual descent.
Anyone who has ever had a badly scraped knee or other healing skin lesion will understand the new phase of discomfort I'm in. As my body is working to heal the blisters there is a bit of stinging and aching and it makes it hard to find a comfortable sleeping position. I just hope my body will hurry up and finish the healing process already!